MAUDE Adverse Event Report: SEASPINE INC. DAYTONA; COCR LOCKING CAP ASM. 4.5MM, SMALL STATURE

SEASPINE INC. DAYTONA; COCR LOCKING CAP ASM. 4.5MM, SMALL STATURE
Model Number 76-0040
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the review of the device history record for lot mf62840f, it was concluded that the product was inspected and accepted for use by the quality control team on august 23, 2018 and met all specified parameters of the receiving inspection report with no associated nonconformance specific to the product issue.Review of labeling: indications for use.The seaspine daytona small stature spinal system is intended for posterior, non-cervical pedicle fixation to provide immobilization and stabilization of spinal segments in skeletally mature patients as an adjunct to fusion in the treatment of acute and chronic instabilities or deformities of the thoracic, lumbar, and sacral spine.The indications for use are as follows: degenerative disc disease (ddd) as defined by back pain of discogenic origin with degeneration of the disc confirmed by patient history and radiographic studies; severe spondylolisthesis (grades 3 and 4) of the l5-s1 vertebra in skeletally mature patients receiving fusion by autogenous bone graft having implants attached to the lumbar and sacral spine (l3 to sacrum) with removal of the implants after the attainment of a solid fusion; spondylolisthesis; trauma (i.E., fracture or dislocation); spinal stenosis; deformities or curvatures (i.E., scoliosis, kyphosis, and/or lordosis); spinal tumor; pseudoarthrosis; and/or failed previous fusion.Except for hooks, when used as an anterolateral thoracic/lumbar system, the seaspine daytona small stature spinal system may be used for the above indications as an adjunct to fusion in skeletally mature patients.When used for posterior non-cervical pedicle screw fixation in pediatric patients, the daytona small stature spinal system is indicated as an adjunct to fusion in the treatment of progressive spinal deformities (i.E., scoliosis, kyphosis, or lordosis) including adolescent idiopathic scoliosis (ais), neuromuscular scoliosis, and congenital scoliosis.Additionally, the daytona small stature spinal system is intended to treat pediatric patients diagnosed with spondylolisthesis/spondylolysis, fracture caused by tumor and/or trauma, pseudarthrosis, and/or failed previous fusion.The devices are to be used with autograft and/or allograft.Pediatric pedicle screw fixation is limited to a posterior approach.The daytona® small stature spinal system can be attached to seaspine's atoll¿ oct spinal system, sierra¿ spinal system, or malibu¿ spinal system using the rod connectors.Refer to the atoll¿, sierra¿, or malibu¿ system's package insert for the indications for use for those systems.Implant materials: titanium alloy- ti-6al-4v eli per astm f136 and cobalt chrome alloy co-28cr-6mo per astm f1537 contraindications.Any medical or surgical condition which would preclude the potential benefit of spinal implant surgery is a contraindication.The following conditions may reduce the chance of a successful outcome and should be taken into consideration by the surgeon.This list is not exhaustive: absolute contraindications: infection in or around the operative site.Allergy or sensitivity to implant materials.Any case not described in the indication.Relative contraindications: local inflammation, morbid obesity, pregnancy, fever or leukocytosis.Prior fusion at the level(s) to be treated.Grossly distorted anatomy due to congenital abnormalities.Rapid joint disease, bone absorption, osteopenia, and/or osteoporosis.Elevation of sedimentation rate unexplained by other diseases, elevation of white blood count (wbc), or a marked left shift in the wbc differential count any case not requiring bone graft and fusion or where fracture healing is not required patients having inadequate tissue coverage over the operative site or where there is inadequate bone stock, bone quality, or anatomical definition unsuitable or insufficient bone support.Bone immaturity.The patient's activity level, mental condition, occupation and/or a patient unwilling to cooperate with the postoperative instructions.Any case where implant utilization would interfere with anatomical structures or expected physiological performance use of incompatible materials from other systems.Additional contraindications for pediatric patients.Any case where the implant components selected for use would be too large or too small to achieve a successful result.Any patient in which implant utilization would interfere with anatomical structures or expected physiological performance.Possible adverse events: like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis).Bending, disassembly or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin.Dural leak requiring surgical repair.Cessation of growth of the fused portion of the spine.Subsidence of the implant into adjacent bone.Loss of proper spinal curvature, correction, height and/or reduction.Increased biomechanical stress on adjacent levels.Improper surgical placement of the implant causing stress shielding of the graft or fusion mass.Intraoperative fissure, fracture, or perforation of the spine.Postoperative fracture due to trauma, defects, or poor bone stock.Serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, vascular disorders, including thrombus; bronchopulmonary disorders, including emboli; bursitis, hemorrhage, myocardial infarction, paralysis or death.Additional adverse effects.For pediatric patients.Inability to use pedicle screw fixation due to limitations (pedicle dimensions and/or distorted anatomy).Pedicle screw malpositioning, with or without neurological or vascular injury.Proximal or distal junctional kyphosis.Pancreatitis.Implant prominence (symptomatic or asymptomatic).Post-operative change in spinal curvature, loss of correction, height, or reduction.Development of respiratory problems (e.G., pulmonary embolism, atelectasis, bronchitis, pneumonia, etc).Warnings and precautions: patients with previous spinal surgery at the level(s) to be treated may have different clinical outcomes compared to those without previous surgery.The safety and effectiveness of spinal systems have been established only for spinal conditions with significant mechanical instability or deformity requiring fusion with instrumentation.These conditions are significant mechanical instability or deformity of the spine secondary to severe spondylolisthesis, degenerative spondylolisthesis with objective evidence of neurological impairment, fracture, dislocation, scoliosis, kyphosis, spinal tumor and failed previous fusion (pseudarthrosis).The safety and effectiveness of these devices for any other condition is unknown.The implantation of this system should be performed only by experienced spinal surgeons with specific training in the use of this device because this is a technically demanding procedure presenting a risk of serious injury to the patient.The surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc.Which may impact the performance of the system.Ensure all implants, components or instruments are sterilized prior surgery.The use of non-sterile devices may lead to inflammation, infection or disease.Implants should never be reused under any circumstances.A used implant should be discarded.While the implant may appear undamaged, it may have small defects or internal stress patterns and if implanted, could fail to perform as intended and pose safety risks to the patient.The risks include, but are not limited to, mechanical failure, breakage, difficulty with implantation, incompatibility with mating components and infection.To achieve the best results, unless otherwise specifically described in another seaspine document, do not use daytona small stature components in conjunction with components from any other system or manufacturer.Postoperative warnings: surgeons should advise patients regarding the risks of surgery and the importance of post-operative compliance.The patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.The patient should be advised to avoid mechanical vibrations that may loosen the device.The patient should be advised not to smoke or consume alcohol during recovery.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent spinal surgery consisting of the seaspine daytona small stature spinal system.During a routine follow-up visit, a disassociated locking cap from the left sacrum screw was found.A revision surgery took place on (b)(6) 2020.

Brand Name
DAYTONA
Common Device Name
COCR LOCKING CAP ASM. 4.5MM, SMALL STATURE
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad, ca
MDR Report Key9752105
Report Number3012120772-2020-00013
Device Sequence Number2411454
Product Code NKB
UDI-Device Identifier10889981130626
UDI-Public10889981130626
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180686
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number76-0040
Device Catalogue Number76-0040
Device Lot NumberMF62840F
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;